Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Flexible Methods for Analyzing Survival Data Using Splines, With Applications to Breast Cancer Prognosis

Robert J. Gray
Journal of the American Statistical Association
Vol. 87, No. 420 (Dec., 1992), pp. 942-951
DOI: 10.2307/2290630
Stable URL: http://www.jstor.org/stable/2290630
Page Count: 10
  • Download ($14.00)
  • Add to My Lists
  • Cite this Item
Flexible Methods for Analyzing Survival Data Using Splines, With Applications to Breast Cancer Prognosis
Preview not available

Abstract

In this article some flexible methods for modeling censored survival data using splines are applied to the problem of modeling the time to recurrence of breast cancer patients. The basic idea is to use fixed knot splines with a fairly modest number of knots to model aspects of the data, and then to use penalized partial likelihood to estimate the parameters of the model. Test statistics are proposed which are analogs of those used in traditional likelihood analysis, and approximations to the distributions of these statistics are suggested. In an analysis of a large data set taken from clinical trials conducted by the Eastern Cooperative Oncology Group, these methods are seen to give useful insight into how prognosis varies as a function of continuous covariates, and also into how covariate effects change with follow-up time.

Page Thumbnails

  • Thumbnail: Page 
942
    942
  • Thumbnail: Page 
943
    943
  • Thumbnail: Page 
944
    944
  • Thumbnail: Page 
945
    945
  • Thumbnail: Page 
946
    946
  • Thumbnail: Page 
947
    947
  • Thumbnail: Page 
948
    948
  • Thumbnail: Page 
949
    949
  • Thumbnail: Page 
950
    950
  • Thumbnail: Page 
951
    951